Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 40, NWS Tampa Bay, FL

August 21, 2013Hardee County, Highlands County, Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 21, 2013, 2:40 PM EDT for Hardee County, Highlands County, Polk County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2013, 2:40 PM EDT (18:40 UTC)
Expired
Aug 21, 2013, 3:30 PM EDT
In force
50 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hardee County, FL, Highlands County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:56 AM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 21, 9:56 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
956 AM EDT WED AUG 21 2013

.UPDATE...
RATHER QUIET MORNING ACROSS THE REGION WITH MOSTLY SUNNY SKIES AND
TEMPERATURES CLIMBING INTO THE 80S. THE EAST TO SOUTHEAST FLOW HAS
INCREASED SOME TODAY WITH MORNING TBW SOUNDING INDICATING WINDS
BETWEEN 15 AND 23 KNOTS UP THROUGH 500 MB. THIS SHOULD HOLD THE
WEST COAST SEA BREEZE AT THE COAST...IF IT DEVELOPS AT ALL. DEEP
MOISTURE HAS RETURNED ON THE NORTHEAST SIDE OF THE MID/UPPER LEVEL
LOW THAT IS SPINNING OVER THE SOUTHEAST GULF WITH CENTRAL AND
SOUTH FLORIDA 12Z SOUNDINGS INDICATING PRECIPITABLE WATER FROM
1.95 TO 2.15 INCHES. THEREFORE WITH DAYTIME HEATING WE SHOULD SEE
CONVECTION BEGIN TO DEVELOP AROUND MIDDAY AND THEN BECOME
SCATTERED AS IT MOVES WEST NORTHWEST ACROSS OUR REGION. CURRENT
GRIDS/ZONE FORECAST LOOKS ON TRACK WITH NO MORNING UPDATE PLANNED.

&&

.AVIATION...
EXPECT CONDITIONS TO BE SIMILAR TO YESTERDAY. SHOWERS COULD
DEVELOP EARLIER TODAY...PERHAPS 16Z-17Z...BUT MAIN IMPACT WILL BE
AT COASTAL TERMINALS BETWEEN 19Z AND 23Z. LOW CONFIDENCE IN EXACT
TIMING SO HAVE CONTINUED WITH VCTS AND WILL AMEND IF/WHEN NEEDED.

&&

.MARINE...
EAST TO SOUTHEAST FLOW WILL CONTINUE...BUT DO NOT EXPECT TO SEE
MUCH OF A SEA BREEZE TODAY SINCE THE FLOW IS RATHER BREEZY AT 15
TO 23 KNOTS JUST OFF THE SURFACE. OVERALL WINDS OVER THE WATERS
WILL REMAIN AROUND 15 KNOTS OR LESS WITH SEAS LESS THAN 4 FEET
FOR THE NEXT FEW DAYS. PRESENT MARINE FORECAST LOOKS OK WITH NO
MAJOR CHANGES PLANNED FOR LATE MORNING FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  91  76  92  76 /  50  30  50  20
FMY  91  75  92  75 /  50  30  50  20
GIF  91  74  92  74 /  50  20  50  20
SRQ  91  75  92  75 /  50  30  50  20
BKV  92  73  91  72 /  50  30  50  20
SPG  91  78  91  78 /  50  30  50  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE/MARINE...69/CLOSE
AVIATION...63/JILLSON
Hazardous weather outlook, Aug 21, 5:05 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
505 AM EDT WED AUG 21 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-212115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
505 AM EDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP TODAY
ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. STRONG GUSTY
WINDS...FREQUENT AND DEADLY LIGHTNING...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
EASTERLY FLOW WILL REMAIN IN PLACE THROUGH NEXT TUESDAY...WITH AN
AFTERNOON SEA BREEZE DEVELOPING ALONG THE COAST EACH DAY.
SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING
WITH GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CARLISLE

In the hours before

Special weather statement, Aug 21, 2:18 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
218 PM EDT WED AUG 21 2013

FLZ052-057-211900-
HIGHLANDS-POLK-
218 PM EDT WED AUG 21 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN HIGHLANDS AND
SOUTHEASTERN POLK COUNTIES...

AT 218 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR CORNWELL...OR 8 MILES WEST OF
BASINGER...MOVING WEST AT 15 MPH...WILL AFFECT LAKE ISTOKPOGA...AVON
PARK AIR FORCE RANGE...SEBRING AND SEBRING REGIONAL AIRPORT...UNTIL
300 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE
CAUTION.

&&

LAT...LON 2727 8111 2726 8152 2770 8152 2785 8123
      2765 8113 2758 8115 2753 8120 2749 8120
      2745 8114 2739 8111 2738 8106
TIME...MOT...LOC 1818Z 112DEG 15KT 2739 8117

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:18 PM EDTSpecial Weather StatementTBWHighlands42 min
Aug 21, 2:48 PM EDTSpecial Weather StatementTBWLevy57 min
Aug 21, 3:16 PM EDTSpecial Weather StatementTBWSumter44 min
Aug 21, 3:33 PM EDTSevere Thunderstorm WarningTBWHardee, Hillsborough, Manatee, Polk57 min
Aug 21, 4:05 PM EDTSpecial Weather StatementTBWHernando40 min
Aug 21, 4:12 PM EDTSpecial Marine WarningTBW63 min
Aug 21, 4:16 PM EDTSpecial Weather StatementTBWManatee, Sarasota44 min
Aug 21, 4:22 PM EDTSpecial Weather StatementTBWHillsborough, Pasco, Sumter53 min
Aug 21, 4:26 PM EDTSpecial Marine WarningTBW64 min
Aug 21, 4:32 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando, Pasco, Polk, Sumter43 min
Aug 21, 4:53 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco, Pinellas37 min
Aug 21, 5:04 PM EDTSpecial Marine WarningTBW56 min
Aug 21, 5:05 PM EDTSpecial Marine WarningTBW55 min
Aug 21, 5:05 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto55 min
Aug 21, 5:16 PM EDTSevere Thunderstorm WarningTBWPinellas29 min
Aug 21, 5:18 PM EDTSpecial Marine WarningTBW57 min
Aug 21, 5:35 PM EDTSpecial Weather StatementTBWSumter40 min
Aug 21, 5:48 PM EDTSpecial Marine WarningTBW57 min
Aug 21, 6:46 PM EDTSpecial Marine WarningTBW59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.